MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AVIGO HYDROPHILIC GUIDEWIRE; WIRE, GUIDE, CATHETER

MICRO THERAPEUTICS, INC. DBA EV3 AVIGO HYDROPHILIC GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number 103-0606-200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Attempts to obtain additional information have been made, however, our attempts have been unsuccessful.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the avigo guidewires broke.During an embolization procedure for a cerebral aneurysm, there was a fracture of the avigo guidewire inside the left internal carotid artery with displacement of its distal tip.
 
Additional Manufacturer Narrative
D10: device available for evaluation - additional information g4.Date mfr rec ¿ additional information h2: type of follow up - device evaluation h3: device evaluated by manufacturer- additional information h6: codes updated the avigo guidewire was returned for analysis.The avigo guidewire was found bent from the proximal end and found broken with the distal segment missing and not returned as it was reportedly left inside the internal carotid artery.The break was found at the stainless-steel core wire proximal to the platinum coil and solder joint.The pushwire ptfe coating was found intact at all areas except near the bent area.Inspection of the guidewire polymer jacket, apart from the observed separation, revealed no other damage or irregularities.No other anomalies were observed.The guidewire broken end was sent out to element labs for sem (scanning electron microscopy) analysis.Based on the device analysis and reported information, the report of ¿guidewire separation/break¿ was confirmed.The cause for the event was determined to be use related.Per the sem analysis, ¿the features observed indicate rotational bending fatigue initiated from the wire outer diameter surfaces.¿ this indicates that the wire separated as a result of excessive torque applied to the guidewire.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AVIGO HYDROPHILIC GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9214378
Report Number2029214-2019-01044
Device Sequence Number2484528
Product Code DQX
UDI-Device Identifier00847536004764
UDI-Public00847536004764
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K113454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2021
Device Model Number103-0606-200
Device Lot NumberA717987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2020
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer03/17/2020
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1